Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 64, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 23, 2015, 9:59 PM MDT for Harding County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2015, 9:59 PM MDT (03:59 UTC)
- Expired
- Sep 24, 2015, 12:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Harding County, NM
The radar
The Cannon AFB radar (KFDX), 106 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473
WGUS55 KABQ 240359
FFWABQ
NMC021-240630-
/O.NEW.KABQ.FF.W.0064.150924T0359Z-150924T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
959 PM MDT WED SEP 23 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HARDING COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 1230 AM MDT
* AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SLOW SOUTHEASTWARD MOVING THUNDERSTORMS PRODUCING VERY
HEAVY RAIN STRETCHING FROM 10 TO 20 MILES EAST OF MOSQUERO TO
ABOUT 10 MILES NORTH OF LOGAN. FLASH FLOODING IS LIKELY...
ESPECIALLY ALONG UTE CREEK AND ITS IMMEDIATE TRIBUTARIES AS WELL
AS THE VICINITY OF STATE ROUTE 39.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
HARDING COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3539 10344 3539 10354 3558 10379 3589 10384
3590 10351 3567 10337 3547 10338
$$
432 follow-up statements
997
WGUS75 KABQ 240530
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1130 PM MDT WED SEP 23 2015
NMC021-240630-
/O.CON.KABQ.FF.W.0064.000000T0000Z-150924T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-
1130 PM MDT WED SEP 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM MDT FOR
SOUTHEASTERN HARDING COUNTY...
AT 1124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT SHOWERS AND THUNDERSTORMS PRODUCING THE HEAVIEST RAIN HAD MOVED
SOUTH OF THE WARNED AREA...BUT WITH RADAR ESTIMATED RAINFALL BETWEEN
2 AND 4 INCHESACROSS A GOOD PORTION OF THE WARNED AREA...AT LEAST
MINOR TO MODERATE FLASH FLOOD RISK WILL CONTINUE TO TRAVEL DOWN UTE
CREEK AND PONDING OF WATER IS LIKELY IN OTHER LOW SPOTS ACROSS THE
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3539 10344 3539 10354 3558 10379 3589 10384
3590 10351 3567 10337 3547 10338
$$
43898
WGUS75 KABQ 240629
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1229 AM MDT THU SEP 24 2015
NMC021-240639-
/O.EXP.KABQ.FF.W.0064.000000T0000Z-150924T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-
1229 AM MDT THU SEP 24 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN HARDING COUNTY WILL
EXPIRE AT 1230 AM MDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3539 10344 3539 10354 3558 10379 3589 10384
3590 10351 3567 10337 3547 10338
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 5:52 PM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 23, 5:52 PM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 PM MDT WED SEP 23 2015 .AVIATION... 00Z TAF CYCLE MAIN SH/TS IMPACT WILL BE FELT ACROSS THE EASTERN PLAINS INCLUDING TCC THROUGH THE EVE AND OVERNIGHT HRS. WATCHING A SECONDARY AREA OVER THE NC MTNS AS IT TRACKS SOUTHWARD. PERHAPS SOME SLIGHT IMPACTS TO FMN DURING THE EARLY/MID EVE. BELIEVE THAT SECONDARY ACTIVITY WILL DIE OFF BEFORE IT REACHES AEG/SAF/ABQ. MVFR/IFR CIGS SHOULD DVLP IN BETWEEN THE RAIN LATER TONIGHT AND IMPACT TCC AND PERHAPS LVS. JUST HAVE IT IN TCC AT THIS TIME. BASED ON THE UPPER LOW POSITION...SH AND PERHAPS SOME TS WILL REDEVELOP AND IMPACT THE EASTERN PLAINS. TCC AND ROW WILL LIKELY BE IMPACTED AND WILL USE PREVAILING -SHRA TO REFLECT THAT POSSIBILITY. GUSTY EAST CANYON WIND EXPECTED AT ABQ THU AFT. CARRYING GUST TO NEAR 25 KT AT THIS TIME BUT COULD GET BUMPED UP LATE AFT/EARLY EVE. 50 && .PREV DISCUSSION...314 PM MDT WED SEP 23 2015... .SYNOPSIS... A REMNANT UPPER LEVEL TROUGH CONTINUES TO SLOWLY DRIFT SOUTHEASTWARD OVER NEW MEXICO WHILE A MOIST AND FAIRLY UNSTABLE ATMOSPHERE LINGERS OVER THE EASTERN HALF OF THE STATE. SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN ELEVATED OVER THE EASTERN HALF OF THE STATE THIS AFTERNOON AND OVERNIGHT WITH SOME POTENTIALLY STRONG STORMS WITH HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. INTO THURSDAY THE TROUGH WILL CONTINUE TO SLOWLY SAG SOUTHWARD...AND AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WILL REMAIN ACTIVE WITH SHOWERS AND THUNDERSTORMS. SOME GUSTY EAST WINDS COULD SEEP INTO ALBUQUERQUE...SANTA FE...AND OTHER CENTRAL AREAS LATE THURSDAY. A DRIER AND WARMER PATTERN WILL THEN BECOME ESTABLISHED UNDER HIGH PRESSURE FRIDAY AND THROUGH THE WEEKEND. && .DISCUSSION... UPPER LEVEL TROUGH CONTINUES TO SAG SOUTHEASTWARD EVER SO SLOWLY...AND WHILE THE PRECEDING SPEED MAX ALOFT IS DIMINISHING...A SUFFICIENT COOL POOL ALOFT AND ASSOCIATED DYNAMICS ARE EXPECTED TO CONTINUE ASSISTING DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. STORM ACTIVITY WILL BE MOST WIDESPREAD IN EASTERN HALF OF NM WHERE DEEPER MOISTURE AND HIGHER PWATS ARE. SOME DRYING HAS OCCURRED IN WESTERN ZONES...LEAVING PWAT VALUES AROUND 0.5-0.75 INCH THERE WITH UPWARDS OF 1.0-1.25 INCH IN EASTERN ZONES. IN ADDITION TO THE AFOREMENTIONED INGREDIENTS...STEEP TEMPERATURE LAPSE RATES AND HIGH CAPE VALUES REMAIN JUXTAPOSED EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON ALONG WITH DEEP VERTICAL SHEAR PROFILES. A FEW STRONG/SEVERE STORMS HAVE ALREADY BEEN OBSERVED OVER THE HIGH PLAINS...AND MORE POTENTIAL REMAINS INTO THE EVENING AND PERHAPS THE EARLY MORNING HOURS AFTER MIDNIGHT. FLASH FLOOD WATCH WILL CONTINUE FOR EASTERN TIER OF COUNTIES. HAVE OPTED NOT TO INCLUDE ANY FOG FOR TONIGHT...BUT SOME LOCALIZED AREAS COULD DEVELOP EAST OF THE CENTRAL MOUNTAIN CHAIN BEFORE DAWN THURSDAY. WITH THE TROUGH TAKING ON A MERIDIONAL TRAJECTORY AND THE AXIS ORIENTED WEST-EAST...THE LOWER LAYER SYNOPTIC FLOW WILL BEGIN TO EVOLVE INTO THURSDAY. THE TROUGH WILL LIKELY LOSE SOME DYNAMICS DURING IT'S SOUTHWARD MIGRATION THURSDAY WITH A LESS PRONOUNCED COOL POOL ALOFT. MEANWHILE THE BOUNDARY LAYER FLOW WOULD TURN EASTERLY...OFFERING AN UPSLOPE COMPONENT OVER THE EASTERN HALF OF THE FORECAST AREA. PROGNOSTIC LIFTED INDICES AND CAPE INDICATE THERE WILL STILL BE SOME INSTABILITY IN THIS REGION...BUT THERE WILL NOT BE AS MUCH PRESENT AS TODAY. THESE EASTERN AREAS WILL HAVE LESS INSOLATION DUE TO CLOUD COVER AND CONSEQUENTLY SLIGHTLY LOWER TEMPERATURES...BUT CENTRAL TO WESTERN ZONES WILL LIKELY BE ABLE TO RISE A FEW DEGREES ABOVE TODAY'S READINGS. DRIER AIR WILL QUICKLY FILL INTO THE NORTHERN AND WESTERN TIERS OF NEW MEXICO FRIDAY WHILE THE TROUGH ALOFT BECOMES LOST IN IT'S TRACK SOUTHWARD OUT OF NM. THIS WILL RAPIDLY SHUT DOWN STORM PRODUCTION...AND MINIMAL POPS HAVE BEEN LEFT IN THE FORECAST. WITH THE DRIER ATMOSPHERE AND LESS CLOUD COVER...TEMPERATURES SHOULD REBOUND BACK TO OR JUST SLIGHTLY ABOVE NORMAL FOR LATE SEPTEMBER. THIS TREND WILL PERSIST INTO THE WEEKEND AS HIGH PRESSURE EXTENDS FROM THE BAJA NORTHEASTWARD INTO COLORADO WITH A CENTROID NEAR THE FOUR CORNERS. INTO NEXT WEEK MODELS ARE CONFLICTING ABOUT THE PLACEMENT OF HIGH PRESSURE OVER NM AND THE GREATER SOUTHWEST ALONG WITH A PROGRESSIVE PACIFIC TROUGH. LATELY THE INCLINATION HAS BEEN TO STEER THE FORECAST TOWARD THE EUROPEAN SOLUTION WHICH IS STRONGER WITH NEARBY HIGH PRESSURE VERSUS THE GFS AND ITS MORE SOUTHERLY STORM TRACK. HOWEVER...THE LATEST RUN OF THE EUROPEAN MODEL APPEARS TO BE TOO STRONG WITH THE DOME OF HIGH PRESSURE FOR EARLY OCTOBER STANDARDS LATE NEXT WEEK. REGARDLESS THE FORECAST SHOULD REMAIN MOSTLY DRY. 52 && .FIRE WEATHER... ANOTHER ROUND OF WETTING STORMS ON THE INCREASE ACROSS NEW MEXICO THANKS TO DAYTIME HEATING...AN ABOVE NORMAL PWAT ATMOSPHERE AND A SLOW MOVING UPPER LEVEL TROUGH. BEST CHANCES FOR WETTING RAIN TONIGHT WILL BE ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS WHERE FLASH FLOODING IS POSSIBLE. HUMIDITY RECOVERY IS FORECAST TO BE GOOD TO EXCELLENT OVERNIGHT. BEST CHANCES FOR WETTING RAIN ON THURSDAY WILL BE ACROSS EAST CENTRAL AND SOUTH CENTRAL PORTIONS OF THE AREA AS THE TROUGH MOVES SOUTH ACROSS THE EASTERN PLAINS. AT THE SAME TIME...HIGH PRESSURE WILL STRENGTHEN IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE OVER THE GREAT BASIN...DESERT SW AND SOUTHERN ROCKIES. THIS RIDGE OF HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE GOING INTO FRIDAY AND CONTINUING THROUGH EARLY NEXT WEEK AS IT GRADUALLY EXPANDS AND SHIFTS EAST OVER NEW MEXICO. A GENERAL DRYING/WARMING TREND WILL BE ASSOCIATED WITH THIS FEATURE...WITH ABOVE NORMAL TEMPERATURES FORECAST AREAWIDE FROM SATURDAY THROUGH EARLY NEXT WEEK. CHANCES FOR WETTING RAIN WILL DROP OUT OF THE FORECAST AND MAY NOT RETURN FOR A LONG TIME IF THE 12Z ECMWF ENDS UP WORKING-OUT. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ530-531-534>536. &&
Hazardous weather outlook, Sep 23, 4:28 AM MDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 428 AM MDT WED SEP 23 2015 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 428 AM MDT WED SEP 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON FAVORING AREAS ACROSS THE NORTHERN MOUNTAINS AND THE EASTERN PLAINS. STRONG TO MARGINALLY SEVERE STORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE ACROSS THE SOUTHEAST PLAINS. MEANWHILE...HEAVY RAIN IS POSSIBLE WITH ALL STORMS WHICH MAY CAUSE AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...HAIL...STRONG WINDS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 34
In the hours before
Local storm report, Sep 23, 5:46 PM MDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT WED SEP 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 12 SE TUCUMCARI 35.04N 103.58W
09/23/2015 E1.00 INCH QUAY NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1502400
SHOEMAKESpecial weather statement, Sep 23, 7:29 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
729 PM MDT WED SEP 23 2015
NMZ501-503-504-240215-
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
729 PM MDT WED SEP 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN JUAN COUNTY
UNTIL 815 PM MDT...
AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
CEDAR HILL TO 11 MILES SOUTHEAST OF TURLEY...AND MOVING SOUTHWEST AT
5 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH THE POSSIBILITY OF SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
FARMINGTON...BLOOMFIELD...AZTEC...TURLEY...CEDAR HILL...BLANCO
TRADING POST...NAPI HEADQUARTERS...FLORA VISTA...EL HUERFANO TRADING
POST AND ARCHULETA.
OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS
ANGEL PEAK RECREATION AREA...DUNES RECREATION AREA...GLADE RUN
RECREATION AREA...HEAD CANYON RECREATION AREA...JACKSON LAKE WILDLIFE
AREA...HAMMOND POINT SAN JUAN RIVER ACCESS...SAN JUAN RIVER ACCESS...
AND AZTEC RUINS NATIONAL MONUMENT.
BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.
&&
LAT...LON 3699 10826 3658 10823 3626 10786 3658 10754
3700 10780
TIME...MOT...LOC 0127Z 057DEG 5KT 3707 10795 3663 10762
43The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:29 PM MDT | Special Weather Statement | ABQ | San Juan | 46 min |
| Sep 23, 7:41 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 109 min |
| Sep 23, 8:31 PM MDT | Areal Flood Advisory | ABQ | Union | 119 min |
| Sep 23, 9:35 PM MDT | Flash Flood Warning | ABQ | Harding, Union | 115 min |
| Sep 23, 11:55 PM MDT | Areal Flood Advisory | ABQ | Curry, Guadalupe, Quay, San Miguel | 2 hr |
| Sep 24, 3:28 PM MDT | Areal Flood Advisory | ABQ | Curry | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.